Alert archive / South Carolina / Wind Advisories in 2009

Wind Advisory 2, NWS Charleston, SC

February 11, 2009Berkeley County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this wind advisory at Feb 11, 2009, 8:18 PM EST for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2009, 8:18 PM EST (01:18 UTC)
Expired
Feb 12, 2009, 3:27 AM EST
In force
7 hr
Issued by
NWS Charleston, SC

Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2009-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2009-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCHS 120118
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
818 PM EST WED FEB 11 2009

SCZ045-120930-
/O.NEW.KCHS.WI.Y.0002.090212T0118Z-090212T0900Z/
/O.EXT.KCHS.LW.Y.0008.000000T0000Z-090212T2200Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
818 PM EST WED FEB 11 2009

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
...LAKE WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 5 PM EST
THURSDAY FOR LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST THURSDAY. THE LAKE
WIND ADVISORY IS NOW IN EFFECT FROM 4 AM TO 5 PM EST THURSDAY. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS EVENING AHEAD
OF AN APPROACHING COLD FRONT. WINDS MAY GUST AS HIGH AS 45 MPH AT
TIMES...PARTICULARLY IN OPEN AREAS AND ON ELEVATED STRUCTURES SUCH
AS BRIDGES AND OVERPASSES. THE WINDS ARE EXPECTED TO DIMINISH BY
4 AM AS A COLD FRONT PUSHES OFFSHORE.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND
OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. TAKE 
ACTION TO SECURE OUTDOOR OBJECTS THAT ARE LIGHT WEIGHT...SUCH AS
TRASH CANS AND LAWN FURNITURE.

ON LAKE MOULTRIE...WINDS AROUND 20 KNOTS WITH GUSTS TO 30 KNOTS
WILL CONTINUE OVERNIGHT...THEN SHIFT WEST LATE AS THE FRONT
PASSES THROUGH. WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH
THURSDAY AFTERNOON. WAVES MAY REACH UP 2 TO 3 FEET TONIGHT...
AND 1 TO 2 FEET ON THURSDAY.

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH THURSDAY
AFTERNOON...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY
LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

$$

SCZ043-044-049-050-120900-
/O.NEW.KCHS.WI.Y.0002.090212T0118Z-090212T0900Z/
INLAND COLLETON-DORCHESTER-COASTAL COLLETON-CHARLESTON-
INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE...
EDISTO BEACH...CHARLESTON
818 PM EST WED FEB 11 2009

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST THURSDAY. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS EVENING AHEAD
OF AN APPROACHING COLD FRONT. WINDS MAY GUST AS HIGH AS 45 MPH AT
TIMES...PARTICULARLY IN OPEN AREAS AND ON ELEVATED STRUCTURES SUCH
AS BRIDGES AND OVERPASSES. THE WINDS ARE EXPECTED TO DIMINISH BY
4 AM AS A COLD FRONT PUSHES OFFSHORE.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND
OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. TAKE 
ACTION TO SECURE OUTDOOR OBJECTS THAT ARE LIGHT WEIGHT...SUCH AS
TRASH CANS AND LAWN FURNITURE.

$$
1 follow-up statement
000 
WWUS72 KCHS 120827
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
327 AM EST THU FEB 12 2009

SCZ045-121630-
/O.CAN.KCHS.WI.Y.0002.000000T0000Z-090212T0900Z/
/O.CON.KCHS.LW.Y.0008.000000T0000Z-090212T2200Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
327 AM EST THU FEB 12 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON FOR LAKE MOULTRIE...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
THIS AFTERNOON FOR LAKE MOULTRIE. 

IN THE WAKE OF A COLD FRONT...WEST WINDS FROM 15 TO 25 KNOTS CAN
BE EXPECTED ON LAKE MOULTRIE TODAY. BY LATE MORNING INTO MID
AFTERNOON...THE MOST SIGNIFICANT WIND GUSTS FROM 20 TO 25 KNOTS
CAN BE EXPECTED ALONG THE LAKE SHORE RATHER THAN OVER OPEN WATERS.
1 TO 2 FOOT WAVES CAN BE EXPECTED AT TIMES...ESPECIALLY DURING THE 
MORNING HOURS.

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE TODAY. GUSTY
WINDS WINDS MAY LEAD TO CONDITIONS WHICH CAN CAPSIZE BOATS.

$$

SCZ043-044-049-050-120930-
/O.CAN.KCHS.WI.Y.0002.000000T0000Z-090212T0900Z/
INLAND COLLETON-DORCHESTER-COASTAL COLLETON-CHARLESTON-
INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE...
EDISTO BEACH...CHARLESTON
327 AM EST THU FEB 12 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Feb 11, 7:00 PM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Feb 11, 7:00 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
700 PM EST WED FEB 11 2009

.SYNOPSIS...
A COLD FRONT WILL RAPIDLY MOVE THROUGH THE AREA TONIGHT AND EARLY
THURSDAY. HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST STATES
THURSDAY AND CONTINUE ON FRIDAY. A FRONTAL SYSTEM WILL MOVE THROUGH
THE SOUTHEAST UNITED STATES FRIDAY NIGHT AND SATURDAY. HIGH
PRESSURE WILL BUILD IN FROM THE NORTH SATURDAY NIGHT THROUGH
TUESDAY. A STORM SYSTEM MAY AFFECT THE AREA BY THE MIDDLE OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A VERY STRONG UPPER LOW WILL MOVE INTO THE OH VALLEY TONIGHT
PUSHING A WEAKENING COLD FRONT TOWARD THE AREA. THE FRONT IS
EXPECTED TO PUSH THROUGH AROUND MIDNIGHT BUT NOT MUCH PRECIP IS
EXPECTED DUE TO THE WEAKENING NATURE OF THE FRONT. THE MAIN
CONCERN WILL BE STRONG WINDS IN PLACE AHEAD OF THIS FRONT WHICH
ARE ALREADY LEADING TO GUSTS NEAR 35 MPH THIS AFTERNOON. DO NOT
THINK THAT THUNDER CHANCES ARE HIGH ENOUGH TO MENTION AT THIS
POINT BUT WOULD NOT BE SURPRISED TO SEE SHOWERS PRODUCE WINDS AROUND
50 MPH...ESPECIALLY ACROSS SRN SC WHERE THE WIND FIELDS APPEAR A
BIT STRONGER. A SURFACE INVERSION DEVELOPING AT SUNSET SHOULD
PREVENT SIGNIFICANT MIXING OF THE 40-50 KT WINDS AT 1-2K FT OFF
THE SURFACE FROM MIXING DOWN. FOR NOW WILL NOT ISSUE A WIND
ADVISORY BUT WILL CONTINUE TO MONITOR. THE STRONGEST WINDS WILL
OCCUR ON ELEVATED SURFACES SUCH AS BRIDGES.

CLEARING WILL COME LATE TONIGHT WITH LOWS RANGING FROM THE LOWER
50S INLAND TO MID/UPPER 50S NEAR THE COAST.

LAKE WINDS...A LAKE WIND ADVISORY FOR LAKE MOULTRIE WILL REMAIN IN
EFFECT THROUGH TONIGHT AS STRONG LOW-LEVEL WINDS ARE EXPECTED IN
ASSOCIATION WITH A COLD FRONT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY...THU WILL FEATURE MILD TEMPS AND SUNSHINE AS HIGH
PRESSURE BUILDS TOWARD THE AREA FROM THE W. TEMPS SHOULD REACH THE
MID 70S IN MOST LOCALES AWAY FROM THE BEACHES WITH A SLIGHT WNW
DOWNSLOPE FLOW. IT WILL ALSO BECOME BREEZY AT TIMES IN SOME AREAS AS
THE MIXING LAYER DEEPENS...ESPECIALLY ACROSS SRN SC.

THURSDAY NIGHT...HIGH PRESSURE WILL MOVE CLOSER TO THE AREA FROM
THE W AND WITH LIGHT WINDS AND MAINLY CLEAR SKIES...DECENT
RADIATIONAL COOLING CONDITIONS WILL SET UP. EXPECT LOWS RANGING
FROM AROUND 40 DEGREES INLAND TO MID/UPPER 40S NEAR THE COAST.

LAKE WINDS...A LAKE WIND ADVISORY WILL CONTINUE INTO THU
AFTERNOON AS STRONG LOW-LEVEL WINDS ASSOCIATED WITH A COLD FRONT
REMAIN OVER THE AREA. HIGHER SPEEDS EARLY THU AFTERNOON WILL BE
NEAR THE LAKE SHORES.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
SURFACE LOW PRESSURE WILL MOVE INTO THE OHIO VALLEY ON
FRIDAY...BRINGING A WARM FRONT NORTH THROUGH THE AREA FRIDAY
EVENING...FOLLOWED BY A COLD FRONTAL PASSAGE LATE SATURDAY. WE COULD
SEE A PRETTY GOOD RAIN EVENT FRI NIGHT AND SAT WITH THIS SYSTEM. A
150 KT JET ACROSS THE LOWER MS VALLEY COUPLED WITH ANOTHER 150 KT
JET STREAK OFF THE MID-ATLANTIC COAST WILL PROVIDE STRONG UPPER
DIVERGENCE BEHIND THE WARM FRONT FRI NIGHT. LOW-LEVEL MOISTURE
RETURN WILL BE DECENT...MAXIMIZED BETWEEN 06 AND 18Z SAT. WILL CARRY
LIKELY TO CATEGORICAL POPS FRI NIGHT THROUGH MIDDAY SAT WITH A
CLEARING TREND FROM W TO E DURING THE AFTERNOON. A WEAK UPPER TROUGH
PATTERN FROM SUN THROUGH TUE WILL USHER IN SLIGHTLY BELOW NORMAL
TEMPS WITH HIGHS IN THE 50S AND LOWS IN THE 30S. ANOTHER UPPER LEVEL
SYSTEM WILL BRING A CHANCE FOR RAIN NEXT TUE OR WED.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
WITH VFR CONDITIONS EXPECTED TO CONTINUE...GUSTY WINDS AND LLWS WILL
REMAIN THE MAIN ISSUE FOR KCHS AND KSAV THROUGH THE NEXT 24 HOUR TAF
PERIOD. AS A COLD FRONT APPROACHES FROM THE WEST...GUSTY WINDS
AROUND 25 KNOTS WILL CONTINUE UNTIL LATE THIS EVENING. WINDS SHOULD
DECREASE AT THE SURFACE FOR BOTH TERMINALS ONCE THE FRONT PUSHES
THROUGH SOMETIME AFTER MIDNIGHT. YET...2K FOOT WINDS WILL REMAIN
ELEVATED AROUND 35 TO 40 KNOTS. THEREFORE...INCLUDED LLWS FOR BOTH
TAFS. IF GUSTY WINDS DIMINISH EARLIER THAN EXPECTED FOR KCHS...TAFS
WILL MORE THAN LIKELY NEED TO BE AMENDED WITH LLWS STARTING EARLIER.
HAVE EXCLUDED ANY MENTION OF PRECIPITATION ASSOCIATED WITH THE FRONT
AS PRECIP TO THE WEST CONTINUES TO SLOWLY DIMINISH AS IT APPROACHES
THE AREA. EXPECT THIS TO CONTINUE...YET WILL AMEND TAFS IF PRECIP
LOOKS TO AFFECT EITHER TERMINAL. EXPECT SKIES TO CLEAR BEHIND THE
FRONT AS A HIGH PRESSURE MOVES INTO THE AREA FOR THURSDAY.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS PREVAIL THU AND THU
NIGHT. A COMPLEX LOW PRESSURE SYSTEM WILL MOVE THROUGH THE AREA FRI
NIGHT AND SAT...BRINGING MVFR TO IFR CONDITIONS WITHIN SCATTERED
SHOWERS AND LOW CLOUDS. VFR CONDS RETURN SAT NIGHT THROUGH MON NIGHT
AS HIGH PRESSURE RETURNS.

&&

.MARINE...
TONIGHT...DETERIORATING CONDITIONS EXPECTED OVER THE MARINE AREA
TONIGHT AS A COLD FRONT PUSHES THROUGH THE WATERS SHORTLY AFTER
MIDNIGHT. ALREADY SEEING STRONG WINDS IN CHS HARBOR NEAR THE
GUSTY LAND/SEA INTERFACE WHILE IT IS TAKING A LITTLE LONGER TO
CRANK UP OVER THE COOLER NEARSHORE WATERS DUE TO POOR MIXING.
HOWEVER...WINDS WILL PICK UP EVERYWHERE INTO THIS EVE AS THE PRES
GRADIENT TIGHTENS. WINDS WILL THEN DIMINISH BEHIND THE FRONT
TOWARD DAYBREAK. SEAS SHOULD BUILD UP TO 7 FT OVER THE GA WATERS
BEYOND 20 NM FROM SHORE AND ACROSS THE NRN SC WATERS DUE TO THE
SLY FETCH AHEAD OF THE FRONT...THEN SEAS WILL SUBSIDE BEHIND THE
FRONT LATE TONIGHT.

THU AND THU NIGHT...WINDS WILL BE ON A DIMINISHING TREND THU
BEHIND THE FRONT THU AND ALL SMALL CRAFT ADVISORIES WILL BE GONE
BY AFTERNOON...ALTHOUGH WINDS WILL REMAIN A BIT GUSTY DUE TO THE
LINGERING PRES GRADIENT...ESPECIALLY ACROSS THE SC WATERS. HIGH
PRES WILL THEN BUILD CLOSER TO THE AREA FROM THE W THU NIGHT
CREATING LIGHT WINDS.

FRIDAY THROUGH MONDAY...QUIET MARINE CONDITIONS ANTICIPATED
FRIDAY WITH WEAK HIGH PRESSURE IN PLACE. INCREASING WINDS AND SEAS
CAN BE EXPECTED FRI NIGHT THROUGH SAT NIGHT ASSOCIATED WITH A
SURFACE LOW PASSING NEAR OR OVER THE WATERS. BASED ON THE EVENTUAL
TRACK OF THE SURFACE LOW... ADVISORIES MAY EVENTUALLY BE NEEDED.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 5 PM EST THURSDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR AMZ330-374.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR AMZ350-352.

&&

JHP
Hazardous weather outlook, Feb 11, 3:16 PM EST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EST WED FEB 11 2009

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-121130-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
316 PM EST WED FEB 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-121130-
BERKELEY-
316 PM EST WED FEB 11 2009

...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST THURSDAY FOR LAKE
MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-121130-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
316 PM EST WED FEB 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 11, 3:32 PM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EST WED FEB 11 2009

GAZ117>119-SCZ044-045-048>051-112330-
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-DORCHESTER-BERKELEY-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...FORT MCALLISTER...SAVANNAH...
TYBEE ISLAND...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER
332 PM EST WED FEB 11 2009

...HAZARDOUS CONDITIONS ON AREA BRIDGES THIS AFTERNOON DUE TO
STRONG AND GUSTY WINDS...

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL CONTINUE
TO IMPACT THE REGION THIS AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. WINDS COULD BE LOCALLY HIGHER ON THE ELEVATED BRIDGES
THROUGH SUNSET AROUND THE CHARLESTON...BEAUFORT AND SAVANNAH
METROPOLITAN AREAS WITH GUSTS POSSIBLY APPROACHING 45 MPH AT
TIMES. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS.

SOME BRIDGES THAT MAY BE IMPACTED INCLUDE...THE RAVENEL
BRIDGE...THE DON HOLT BRIDGE...THE JAMES B. EDWARDS BRIDGE...
THE BEN SAWYER BRIDGE...THE ISLE OF PALMS CONNECTOR...THE AMOS
NATHANIEL RODGERS BRIDGE...THE WOODS MEMORIAL BRIDGE AND THE
TALMADGE MEMORIAL BRIDGE.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING DURING THE AFTERNOON COMMUTE. BE ALERT FOR SUDDEN GUSTS
OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.
Special weather statement, Feb 11, 6:58 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
658 PM EST WED FEB 11 2009

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-121000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
658 PM EST WED FEB 11 2009

...FIRE DANGER STATEMENT...

WEST WINDS ARE EXPECTED TO BE AROUND 15 MPH WITH GUSTS UP TO 25
MPH FROM MID MORNING THROUGH THE AFTERNOON THURSDAY...ESPECIALLY
ACROSS SOUTHERN SOUTH CAROLINA. MEANWHILE...RELATIVE HUMIDITIES
ARE EXPECTED TO DROP INTO THE MID TO UPPER 20S DURING THE
AFTERNOON AWAY FROM THE COAST. THIS COMBINATION OF STRONG WINDS
AND LOW RELATIVE HUMIDITIES ALONG WITH DRY FUELS WILL LEAD TO AN
ENHANCED FIRE DANGER ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST
GEORGIA.

PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN THURSDAY. IF YOU DO BURN...YOU ARE ADVISED TO USE
EXTREME CAUTION.

Nearby

Wind Advisories in South Carolina, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.